Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suffering from wheezing. Prescribed forocort inhaler, increase in weight. Treatment options?

hi,my son is 7 years old and suffering from wheezing from the age of 2,recently doctor has advised to give him forocort inhailer and he is using it for the past 5 month,now doctor told him to continue for one this safe,he has put on weight .does forocort 200 comtains steroids.he put montair tablet also for the past 1 year. we are worried about his weight gain and wheezing.wats the solution for this.please advice.
Asked On : Sun, 10 Mar 2013
Answers:  2 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thanks for writing to health care magic.

The dose of inhalation steroids is very minimal with least possible side effects. The side effects can be further minimized by cleaning the mouth after inhalation and proper inhalation.
If your child is not able to properly inhale the drug then ask him to use a spacer.
The advantages far outweigh the disadvantages and your kid should be asked to regularly use it.
If you can attend a seminar on asthma treatment your knowledge regarding the disease improves and your child can receive proper treatment.

Hope this helps.
Take care
Answered: Thu, 14 Mar 2013
I find this answer helpful
General & Family Physician Dr. Luchuo Engelbert Bain's  Response
hi and thanks for the query,
The drug certainly is a steroid and the evident side effect off course is weight gain. However, there is an absolute justification of this drug in this case to control the symptoms of the child. Depending on the clinical response, the drug doses shall certainly be reduced progressively. However, other methods to control the weight of the child are available as we await the child to become asymptomatic. Encouraging the child to do exercise is advisable. Feeding on mainly more vegetable and fruits is good, and if possible, seeing the opinion of a dietician could be worthwhile.
Thanks and best regards,
Luchuo, MD.
Answered: Fri, 15 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor